Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 25, 2023, 3:08 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2023, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 25, 2023, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:17 PM EDT | TSTM WND GST 40 | Orlando Exec Airport, FL | The Orlando Executive Airport KORL ASOS measured a 40mph/35kt wind gust from the west. |
| Jul 25, 3:23 PM EDT | TSTM WND GST 40 | Orlando Intl Airport, FL | The Orlando International Airport KMCO ASOS measured a 40mph/35kt wind gust from the northwest. |
| Jul 25, 3:28 PM EDT | TSTM WND GST 40 | Orlando Intl Airport, FL | The Orlando International Airport KMCO ASOS measured a 40mph/35kt wind gust from the northwest. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS82 KMLB 251908
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Tue Jul 25 2023
FLZ041-045-046-141-251945-
Coastal Volusia FL-Orange FL-Seminole FL-Inland Volusia FL-
308 PM EDT Tue Jul 25 2023
...Strong thunderstorms will impact portions of Seminole, western
Orange and central Volusia Counties through 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Helen in Southern Volusia County to
near Lake Buena Vista in Orange County. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Port Orange, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2852 8162 2909 8120 2909 8089 2899 8083
2835 8126 2835 8163
TIME...MOT...LOC 1908Z 256DEG 15KT 2897 8118 2850 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
UlrichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:29 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 25, 2:29 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 229 PM EDT Tue Jul 25 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 229 PM EDT Tue Jul 25 2023 Through Tonight... Another hot one out there, though some slightly 'drier' air in the PBL has allowed dew points to mix down to low 70s, which is actually an improvement! Typical unsettled setup with storms roaming about for the afternoon and evening. This morning's XMR 15Z sounding showed a decreasing WSW flow in the lower to mid troposphere, averaging 10 kt or so. PW values are around 1.7", certainly sufficient for the development of scattered showers and storms. Meanwhile, the Atlantic breeze has punched inland, especially from near the Cape and southward closer to the ridge axis. A low level trough across far N FL is focusing an area of deeper moisture roughly north of I-4, with a slight lessening of moisture as one travels southward. Thus, storms have more readily formed on the Gulf breeze north of Tampa, and the sea breeze collision from the Space Coast northward will likely be the most prominent for storms to flare up late in the day. Gusty winds 40-50 mph, frequent lightning, and torrential rain will accompany any stronger storms that develop. Showers and storms will wane after sunset as we become quiet overnight. Lows will fall into the mid 70s. Wednesday... Transition day for much of the peninsula, as we finally see a change from the seemingly constant westerly flow. The H5 ridge will move poleward, with its axis from Little Rock, AR to Savannah, GA by the afternoon. E/SE flow will become dominant in the low/mid troposphere as a result. 0-3 km mean mixing ratios will hold steady (11-12 g/kg) along with corresponding PW values of 1.75" to 2". Amid the easterly regime, the Atlantic breeze should readily move inland tomorrow, and most guidance naturally focuses the best chance (40-60%) for storms over the interior and western half of the state in the afternoon/early evening. A few storms could contain wind gusts exceeding 50 mph. It's conceivable that our barrier islands and most places east of I-95 remain dry, but will continue to carry a low-end storm chance (15-30%) in case something fires up on the advancing sea breeze. High temps will range from the low/mid 90s west of I-95 to near 90 or even the upper 80s beachside. Peak heat indices will range from 100-106 in most places. Thursday-Friday... With the ridge axis to our north, we look eastward to our next weather maker. A surface trough was analyzed on the NHC 25/18Z Tropical Weather Discussion at 27N 69W in the SW Atlantic (northeast of the Turks and Caicos). This surface trough is moving westward, generally toward Florida. Tropical development is unlikely (10% chance) with this system. 0-1 km streamline charts show this trough arriving Thursday along the East Coast of Florida, along with a slug of deep tropical moisture (PW's 2" to 2.3") and some weak PVA. Easterly winds will increase from 10-15 mph, perhaps gusting to 20 mph at the coast. As early as Thursday morning, showers and isolated lightning storms will be encroaching or moving ashore the Space and Treasure Coasts. By Thursday afternoon, this activity should become more scattered to numerous; 50-70% rain/storm chances are forecast across the entire area. Model proximity soundings indicate a tall, skinny CAPE profile with warm cloud depths approaching 15KFT, indicative of locally heavy rainfall potential and some localized stronger downburst gusts emanating from a water-loaded cloud layer. On Friday, the moisture and trough axes should be to our west, but we still expect plentiful lingering moisture leading to scattered to numerous storms - highest coverage over the interior. While the disturbance is forecast to pass essentially overhead, there is still sizable spread among the global ensemble suite regarding total rainfall. For the 48 hours ending 8AM Saturday, the NBM interquartile range is 0.1-0.8" near Daytona Beach to 0.2-0.9" near Port St Lucie. Localized much heavier tallies cannot be ruled out in this environment, however, evidenced by some 5% probabilities of exceeding 2". This could lead to some minor urban and small stream flooding. Cloud cover and rain will act to bring high temperatures closer to normal, generally upper 80s to lower 90s. However, humidity levels will be higher; heat index readings will continue to peak at 100-107. Weekend Into Next Week... The trough axis will move well away from Florida during the weekend, however moisture will be tough to scour out as PW's hold steady at or above climo. The H5 and low-level ridge axes will once again slide southward in response to a deep trough diving into the Northeast U.S. Ensembles move the surface ridge axis from just north of us on Saturday to essentially overhead by Sunday through at least Tuesday. Throughout the column, winds remain fairly light which should allow the sea breeze circulation to take hold each day. Followed conceptual models during this period, which translates to area-wide 50-70% shower and storm chances, highest over the interior. There will be no relief from the heat and humidity as we end July. H85 T's will continue to run around the 90th percentile of climatology (~ +20C), and dew points are progged in the mid 70s. Highs will reach the low and mid 90s, and peak heat index values will exceed 100F and knock at the door of our heat advisory criteria (~ 108F) each afternoon. && .MARINE... Issued at 229 PM EDT Tue Jul 25 2023 Tonight-Wednesday... Gusty storms probable along the coast this afternoon and evening - some potentially drifting offshore with frequent lightning and locally hazardous seas. Only isolated showers overnight with light S/SE winds under 10 kt becoming SW toward daybreak. Winds turn easterly/onshore Wednesday afternoon 10-15 kt. Lower (20-30%) storm chances over the waters on Wednesday. Prevailing seas 2 ft or less throughout. Thursday-Saturday... E/SE winds persist through the period, 10-15kt each afternoon with a few gusts to 20 kt possible. A disturbance moves overhead Thursday, enhancing shower and storm chances across all of the waters through Friday. Seas 1-2 ft Thursday built to 2-3 ft Fri/Sat except up to 4 ft well offshore. && .AVIATION... (18Z TAFS) Issued at 229 PM EDT Tue Jul 25 2023 VCTS and TEMPO TSRA groups to start off the TAF set. VFR outside of convection. Clearing out overnight with skies becoming partly cloudy before rain and storm chances return Wednesday afternoon. West to southwest winds around 5-10kts inland and onshore near the coast into the afternoon. Winds will veer offshore into the overnight hours, mainly north of Melbourne. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 75 89 / 30 30 0 60 MCO 76 95 76 91 / 30 60 10 70 MLB 77 92 78 90 / 20 30 20 60 VRB 75 93 77 90 / 20 20 20 60 LEE 75 93 75 93 / 10 60 10 60 SFB 76 94 76 92 / 30 50 10 60 ORL 77 94 77 91 / 30 50 10 70 FPR 77 91 78 89 / 20 20 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECASTS...Heil RADAR...Ulrich AVIATION...Fehling
Hazardous weather outlook, Jul 25, 10:09 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1009 AM EDT Tue Jul 25 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-260215- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1009 AM EDT Tue Jul 25 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered, mainly afternoon, showers and lightning storms are forecast to develop first along the Interstate 4 corridor before additional storms form on the sea breeze. Highest coverage should be from Brevard County northward. Stronger storms will be capable of gusty winds 40 to 50 mph, frequent lightning strikes, and locally heavy downpours leading to minor or nuisance flooding. .EXCESSIVE HEAT IMPACT... Continued hot temperatures and high humidity will combine to produce peak afternoon Heat Indices between 102 and 107 degrees across much of east central Florida. .RIP CURRENT IMPACT... A Moderate risk of life-threatening rip currents continues as all central Florida Atlantic beaches due to a small but very long period swell. Always swim near a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms over the inland lakes, the Intracoastal Waterway, and local Atlantic waters will be capable of producing gusty winds over 35 knots. In addition, outflow boundaries well ahead of storms could product gusts up to 40 knots. Boaters should keep an eye out for storms moving in from the west, and seek safe harbor well in advance of their arrival. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous showers and lightning storms are forecast through the remainder of the week. Stronger storms will be capable of producing frequent lightning strikes, gusty winds, and localized flooding from torrential downpours. Afternoon temperatures will remain above normal, along with high humidity. Peak afternoon heat indices are forecast to reach between 100 and 107 degrees the rest of the week. A Moderate threat for dangerous rip currents will be present at all central Florida Atlantic beaches through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Heil
In the hours before
Special weather statement, Jul 25, 2:54 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
254 PM EDT Tue Jul 25 2023
FLZ164-264-251930-
Inland Martin FL-Coastal Martin FL-
254 PM EDT Tue Jul 25 2023
...A strong thunderstorm will impact portions of central Martin
County through 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm in
rural Martin County near and to the west of Florida's Turnpike. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2721 8048 2721 8028 2697 8019 2697 8041
TIME...MOT...LOC 1852Z 224DEG 2KT 2710 8035
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
UlrichSpecial weather statement, Jul 25, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Tue Jul 25 2023
FLZ041-045-046-141-251945-
Coastal Volusia FL-Orange FL-Seminole FL-Inland Volusia FL-
308 PM EDT Tue Jul 25 2023
...Strong thunderstorms will impact portions of Seminole, western
Orange and central Volusia Counties through 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Helen in Southern Volusia County to
near Lake Buena Vista in Orange County. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Port Orange, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2852 8162 2909 8120 2909 8089 2899 8083
2835 8126 2835 8163
TIME...MOT...LOC 1908Z 256DEG 15KT 2897 8118 2850 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UlrichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:24 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
| Jul 25, 2:54 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
| Jul 25, 3:15 PM EDT | Areal Flood Advisory | MLB | Martin | 2 hr |
| Jul 25, 3:34 PM EDT | Special Weather Statement | MLB | Saint Lucie | 26 min |
| Jul 25, 3:39 PM EDT | Special Marine Warning | MLB | 111 min | |
| Jul 25, 3:47 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | MLB | Volusia | 22 min |
| Jul 25, 4:19 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jul 25, 4:23 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jul 25, 4:46 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Jul 25, 4:52 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jul 25, 5:50 PM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Jul 25, 5:51 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 25, 6:14 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Jul 25, 6:30 PM EDT | Special Weather Statement | MLB | Indian River | 30 min |
| Jul 25, 6:33 PM EDT | Special Marine Warning | MLB | 57 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.